Florida, 2008Damaging Wind in Florida, December 10, 2008
December 10, 2008 · NWS MOB · 1 event in 1 county or zone
Severe thunderstorms moved across northwest Florida producing strong winds that damaged metal storage buildings in Allentown.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved across northwest Florida producing strong winds that damaged metal storage buildings in Allentown.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 10, 4:33 AM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 10, 4:33 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
433 AM CST WED DEC 10 2008
.SHORT TERM...(TODAY AND TONIGHT)...A COLD FRONT THAT IS CURRENTLY
JUST WEST OF THE FCST AREA WILL MOVE EAST ACROSS THE REGION
TODAY...BEING ALONG OR JUST EAST OF THE I-65 CORRIDOR BY 6 PM THIS
EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO CONTINUE IN ADVANCE OF THE FRONT...WITH TWO DISTINCT
CONVECTIVE LINES MOVING EAST ACROSS THE FCST AREA THIS
MORNING...WITH ISOLATED CELLS CONTINUING OUTSIDE OF THE CONVECTIVE
LINES. THESE STORMS WILL BE IN AN AREA OF ABUNDANT LOW-LEVEL
MOISTURE WITH SFC DEWPOINTS IN THE MID TO UPPER 60S. THIS...COMBINED
WITH MODERATE TO STRONG VERTICAL SHEAR PROFILES SUGGEST THAT A
SEVERE THREAT MAY CONTINUE THROUGH PART OF THE MORNING...AND A
TORNADO WATCH REMAINS IN EFFECT UNTIL 8AM FOR MOST OF THE FCST AREA.
ALTHOUGH THE STORMS SHOULD PERSIST INTO THE AFTERNOON HOURS ACROSS
PARTS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...FORECAST SOUNDINGS SHOW LESSENING VERTICAL SHEAR
PROFILES AND WEAKER THERMODYNAMIC PROFILES AS THE STORMS MOVE
EAST...AND THIS SHOULD KEEP ANY SEVERE THREAT THAT DEVELOPS IN THE
AFTERNOON MARGINAL. WIND DAMAGE WOULD LIKELY BE THE PRIMARY THREAT
WITH ANY OF THE STORMS THIS MORNING...BUT AN ISOLATED TORNADO IS
POSSIBLE...ESPECIALLY NEAR THE COAST. A SFC LOW WILL DEVELOP ALONG
THE FRONT OVER THE FLORIDA COASTAL WATERS LATE TODAY THEN MOVE INTO
THE FLORIDA PANHANDLE THIS EVENING...PUSHING THE STRONGER CONVECTION
EAST OF OUR AREA. HOWEVER...THE UPPER LOW ASSOCIATED WITH THE STORM
SYSTEM WILL BE MOVING EAST ALONG THE CENTRAL GULF COAST...KEEPING
THE CHANCES FOR A MORE STRATIFORM PCPN HIGH DURING THE OVERNIGHT.
SOME HEAVIER RAINFALL TOTALS WILL BE POSSIBLE LATE THIS AFTERNOON
AND THIS EVENING...ESPECIALLY ALONG AND EAST OF I-65. TEMPERATURES
TODAY AND TONIGHT WILL BE AROUND NORMAL OVER INTERIOR ZONES...WITH
HIGHS GENERALLY IN THE MID 60S AND LOWS IN THE LOW/MID 40S. ALONG
THE IMMEDIATE COAST MAX TEMPS WILL BE A LITTLE ABOVE NORMAL...WITH
HIGHS THERE CLIMBING TO AROUND 70 AND OVERNIGHT LOWS FALLING TO THE
LOWER 50S. 12/DS
&&
.LONG TERM...BY 12Z MID TO UPPER LOW IS CENTERED JUST SOUTH OF KLIX
PROGGED TO MOVE NE ACROSS SE MS AND MUCH OF SW AL. THIS IS DEPICTED
MOSTLY BY THE GFS WITH THE ECMWF SHOWING THIS FEATURE FURTHER TO THE
EAST MOSTLY NEAR AL/MS BORDER. TO THE NE CLOSED SFC LOW WILL
CONTINUE TO TRACK NE INTO NW GA WITH ATTENDANT COLD FRONT STRETCHING
SOUTH TO THE FL PAN COAST EAST OF DTS. IN THE WAKE OF THE LOW MUCH
COLDER AIR WILL MOVE SOUTH ACROSS THE CENTRAL GULF COAST REGION
MOSTLY DURING THE DAY ON THU...POSSIBLY COOLING TO NEAR FREEZING AT
THE SFC BY LATE AFTERNOON OVER SOME NORTHWESTERN SECTIONS OF THE
CWFA. WITH THIS HAVE OPTED TO MENTION LIGHT RAIN OR SNOW OVER MUCH
OF SE MS STRETCHING INTO CHOCTAW...CLARKE AND WASHINGTON COS IN AL
THU AFTERNOON. NOT EXPECTING ANY ACCUMULATION ATTM THOUGH WILL HAVE
TO MONITOR RAINFALL RATES AND SFC TEMPS CLOSELY POSSIBLY RESULTING
IN BETTER EVAPORATIVE COOLING...RESULTING IN BETTER COVERAGE. AS MID
TO UPPER LOW LIFTS OUT TO THE NE QUICKLY DRIER AIR FILLS IN BEHIND
THE LOW LOWERING MOISTURE VALUES SIGNIFICANTLY FROM WEST TO EAST BY
06Z FRI. BY 12Z FRI MID TO UPPER MOVES OFF THE MID ATLANTIC COAST
WITH UPPER FLOW BECOMING MORE ZONAL ACROSS MUCH OF THE DEEP SOUTH.
THIS PATTERN GIVES WAY TO WARMER SFC TEMPS THROUGH MUCH OF THE
WEEKEND CONTINUING INTO EARLY NEXT WEEK AS BROAD SFC RIDGE MOVES
FROM EASTERN TX TO THE CAROLINAS...LATE FRI THROUGH SAT AFTERNOON.
AS SFC RIDGE SHIFTS NE TO THE CAROLINAS DEEP RETURN FLOW FROM THE SE
DEVELOPS RESULTING IN MORE CLOUDS THAN SUNSHINE SUN THROUGH TUE.
LATEST GFS ALSO DEPICTS A WEAK SHORT WAVE TROF MOVING EAST WITH
UPPER FLOW...POSSIBLY GIVING WAY TO WEAK LAYER LIFT OR OMEGAS
RESULTING IN A FEW ISOLATED SHOWERS FOR MUCH OF THE CWFA SUN THROUGH
TUE. THE BEST CHANCE FOR ANY ACCUMULATION DURING THIS TIME FRAME
WILL BE OVER WESTERN AND NORTHERN SECTIONS OF THE CWFA. WILL
CONTINUE TO USE THE CURRENT 00Z MEX GUIDANCE FOR TEMPS FOR THE MID
RANGE AND EXTENDED TEMPS. /32
&&
.AVIATION...(12Z ISSUANCE)...IFR CONDITIONS WILL CONTINUE OVER MOST
OF THE REGION TODAY AS SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUE IN ADVANCE OF A COLD FRONT THAT WILL BE
MOVING EAST ACROSS THE AREA. THE FRONT WILL MOVE EAST OF THE FCST
AREA THIS EVENING... BUT AN APPROACHING UPPER LEVEL DISTURBANCE WILL
KEEP IFR CEILINGS AND STRATIFORM RAINS OVER THE REGION THROUGH THE
LATE NIGHT HOURS. 12/DS
&&
.MARINE...A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS
TODAY...WITH LOW PRESSURE DEVELOPING ALONG THE FRONT JUST SOUTH OF
MOBILE BAY BY LATE AFTERNOON. THE LOW WILL MOVE INTO THE WESTERN
FLORIDA PANHANDLE TONIGHT AND CONTINUE LIFTING NORTHEAST ACROSS
ALABAMA AND GEORGIA ON THURSDAY. A STRONG ONSHORE FLOW WILL CONTINUE
OVER THE MARINE AREA IN ADVANCE OF THE FRONT...SHIFTING TO THE WEST
AND THEN NORTHWEST BEHIND THE FRONT TONIGHT AND THURSDAY. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL PRECEDE
THE FRONT TODAY...WITH RAIN AND SHOWERS CONTINUING INTO THURSDAY AS
AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. THE LIGHT RAIN
AND STRONG NORTHWEST WINDS WILL END THURSDAY NIGHT AS HIGH PRESSURE
BUILDS ACROSS THE MARINE AREA INTO THE WEEKEND. SMALL CRAFT ADVISORY
CONDITIONS WILL CONTINUE THROUGH FRIDAY MORNING. 12/DS
&&
.FIRE WEATHER...NO CONCERNS THROUGH THU. AFTERNOON RELATIVE
HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED FRI THROUGH SUN. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 64 43 46 30 / 100 90 50 05
PENSACOLA 70 46 49 31 / 100 100 40 05
DESTIN 70 53 54 37 / 100 100 40 10
EVERGREEN 66 45 47 33 / 100 100 60 10
WAYNESBORO 58 41 43 28 / 100 90 60 05
CAMDEN 64 45 47 32 / 100 100 70 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Dec 10, 6:15 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CST WED DEC 10 2008
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
615 AM CST WED DEC 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE ACROSS INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE TODAY...BEING LOCATED ALONG OR JUST EAST OF THE I-65
CORRIDOR BY 6 PM THIS EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO CONTINUE ALONG AND AHEAD OF THE FRONT TODAY...WITH
TWO DISTINCT LINES OF STORMS MOVING EAST ACROSS THE AREA THIS
MORNING INTO THE EARLY AFTERNOON HOURS. ENOUGH MOISTURE AND
INSTABILITY EXISTS FOR SOME OF THE STORMS THIS MORNING TO BE
SEVERE...AND A TORNADO WATCH WILL BE IN EFFECT UNTIL 800 AM. WIND
DAMAGE WOULD LIKELY BE THE PRIMARY THREAT WITH ANY OF THE STORMS
THIS MORNING...BUT AN ISOLATED TORNADO IS POSSIBLE...ESPECIALLY NEAR
THE COAST. ALTHOUGH THE STORMS SHOULD PERSIST INTO THE AFTERNOON
HOURS ACROSS PARTS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...WEAKER DYNAMICS SHOULD KEEP ANY SEVERE THREAT THIS
AFTERNOON MARGINAL. SOME HEAVIER RAINFALL TOTALS WILL BE POSSIBLE...
ESPECIALLY OVER THE COASTAL COUNTIES AS WELL AS ALONG AND EAST OF
I-65.
STRONG SOUTH TO SOUTHWEST WINDS...UP TO 20 TO 30 KNOTS...WILL
CONTINUE ACROSS THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA EARLY TODAY...BECOMING NORTHWESTERLY LATER TODAY AS A COLD
FRONT MOVES EAST ACROSS THE MARINE AREA. SMALL CRAFT ADVISORIES ARE
POSTED FOR ALL COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA
PANHANDLE THROUGH FRIDAY MORNING. UNTIL THE WINDS BECOME OFFSHORE
LATE TODAY...TIDES WILL RUN ABOUT 1 FOOT ABOVE NORMAL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
POST FRONTAL RAIN WILL CONTINUE ACROSS THE REGION THROUGH EARLY
THURSDAY AS AN UPPER LEVEL LOW PRESSURE AREA DRIFTS WEST ACROSS THE
REGION. TEMPERATURE PROFILES OVER THE NORTHWESTERN ZONES...PRIMARILY
ALONG AND NORTH OF A WIGGINS...JONATHAN...CHATOM...GROVE
HILL...CAMDEN LINE WILL BE SUCH THAT THE RAINFALL COULD BE MIXED
WITH SNOW DURING THE DAY ON THURSDAY. NO ACCUMULATIONS ARE EXPECTED
AT THIS TIME AS SURFACE TEMPERATURES ARE EXPECTED TO BE JUST ABOVE
FREEZING.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS MAY BE REQUIRED OVER SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE TODAY. STAY TUNED FOR FURTHER UPDATES FROM THE
NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Dec 10, 1:45 AM CST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
145 AM CST WED DEC 10 2008
ALZ052-053-100830-
WASHINGTON-CLARKE-
145 AM CST WED DEC 10 2008
...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON AND CLARKE
COUNTIES...
AT 140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAINT STEPHRNS...MOVING NORTHEAST AT 40 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WINN...CHILTON...PEACOCK...FULTON...OPINE AND TALLAHATTA SPRINGS
THROUGH 230 AM CST.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 45 TO 55 MPH.
WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE
LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF
ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE
EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Dec 10, 2:20 AM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
220 AM CST WED DEC 10 2008
ALZ061-063-100900-
UPPER MOBILE-LOWER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
220 AM CST WED DEC 10 2008
...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY...
AT 218 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTH OF DEES...MOVING NORTHEAST AT 40
MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I10 AND MCDONALD ROAD...DAWES...HUTCHENS ELEMENTARY SCHOOL...MEDAL OF
HONOR PARK...MOBILE AIRPORT...FOREST HILL AND UNIVERSITY OF SOUTH
ALABAMA THROUGH 300 AM CST.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...AND WIND GUSTS
OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED
TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY
DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER
LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG
WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM
HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Dec 10, 2:59 AM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
259 AM CST WED DEC 10 2008
ALZ063-100915-
LOWER MOBILE-
259 AM CST WED DEC 10 2008
...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY...
AT 256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELCHAMPS...MOVING NORTHEAST AT 40 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LAURENDINE...BELLEFONTAINE AND HOLLINGERS ISLAND THROUGH 315 AM CST.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 45 TO 55 MPH.
WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE
LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF
ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE
EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Dec 10, 3:06 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
306 AM CST WED DEC 10 2008
ALZ061>064-100945-
UPPER MOBILE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-
INCLUDING THE CITIES OF...BAY MINETTE...
306 AM CST WED DEC 10 2008
...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES...
AT 301 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES EAST OF CHICKASAW...MOVING NORTHEAST AT
40 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I65 AND US 43...CREOLA...HURRICANE...CROSSROADS...CARPENTER...I65 AND
AL 59 AND I65 AND AL 225 THROUGH 345 AM CST.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...WIND GUSTS OF
45 TO 55 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Dec 10, 4:19 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
419 AM CST WED DEC 10 2008
ALZ054>060-062-FLZ001-003-101115-
ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CRENSHAW-WILCOX-INLAND
ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-
INCLUDING THE CITIES OF...BREWTON AND EVERGREEN...
419 AM CST WED DEC 10 2008
...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST ACROSS
ESCAMBIA...COVINGTON...CONECUH...MONROE...BUTLER...CRENSHAW...WILCOX.
..BALDWIN AND SANTA ROSA COUNTIES...
AT 419 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM EASTERN WILCOX COUNTY SOUTHWARD TO
EAST CENTRAL BALDWIN COUNTY. THE STORMS ARE MOVING EAST AT 30 MPH.
THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
GREENVILLE...EVERGREEN...BREWTON...RED LEVEL...OAK GROVE...AND
BERRYDALE THROUGH 530 AM CST.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR PORTIONS OF SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.
Thunderstorm Wind, Santa Rosa
- When
- December 10, 7:30 AM CST to 7:32 AM CST
- Where
- Santa Rosa County, Allentown
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $33,000
- Reported by
- Emergency Manager
- Coordinates
- 30.770, -87.050
Thunderstorms produced gusty winds that damaged metal buildings in Allentown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Georgia, December 10 to 13, 2008$643,000 · EF0 · 17 events
- Ice Storm in New Jersey, December 10 to 12, 2008$1.0 million · 1 event
- Heavy Rain in Virginia, December 10 to 12, 200852 events
- Damaging Winds in Tennessee, December 10, 2008$38,000 · 52 kt wind · 4 events
- Hail and Damaging Wind in Alabama, December 10, 2008$20,000 · 50 kt wind · 2 events
- Heavy Snow in Texas, December 10 to 11, 20089 events
- Heavy Rain in North Carolina, December 10 to 12, 20088 events
- Dense Fog in California, December 10 to 13, 20084 events
- Heavy Rain in Maryland, December 10 to 12, 20084 events
- Flash Flooding and Damaging Wind in Tennessee, December 10, 2008$1,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, December 10, 200850 kt wind · 3 events
- Flash Flooding in Alabama, December 10, 20083 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139655.